Hail, Erath
- When
- April 23, 2:17 AM CST
- Where
- Erath County, 1.38 mi S of (Sep)clark Fld Steph
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.200, -98.180
A member of the public reported penny size hail in Stephenville.
Thunderstorm complexes which developed across the Hill Country and Northwest Texas during the afternoons of April 23 and 24 propagated southeast across North and Central Texas each night into the following mornings. Several instances of large hail and damaging winds occurred with these storms, along with localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Thunderstorm complexes which developed across the Hill Country and Northwest Texas during the afternoons of April 23 and 24 propagated southeast across North and Central Texas each night into the following mornings. Several instances of large hail and damaging winds occurred with these storms, along with localized flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 23, 12:37 AM CST, 1 hour 40 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Fort Worth TX 137 AM CDT Wed Apr 23 2025 ...New Short Term, Long Term, Aviation... .KEY MESSAGES... - Clusters of thunderstorms will likely move through North Texas overnight, weakening as they approach the I-35 corridor. - Daily storm chances will continue into the weekend with a continued potential for some severe weather and flooding. && .SHORT TERM... /NEW/ /Through Thursday/ We are currently monitoring two separate MCSs that have developed over the past few hours: one which is approaching from our northwest and the second which is currently located in the Hill Country. We are confident that both will maintain their intensity as they move east/southeast through the remainder of the night, as the nocturnal LLJ continues to strengthen with minimal inhibition and ~2000 J/kg of MUCAPE. As a result, there will be a threat for occasional damaging wind gusts in excess of 60 mph with each complex of storms. A few somewhat discrete storms have developed on the northern edge of the Central Texas MCS, and these will continue to pose a threat for large hail. The severe threat should decrease as both systems encounter a more weakly sheared environment as they move east, but there is still some uncertainty in how quickly any weakening will occur. A few strong gusts may remain possible as these systems approach the I-35 corridor later this morning (~4-7 am). Both systems will exit to the east around late morning/midday, with a lull in thunderstorm activity becoming increasingly likely this afternoon given tonight's extensive convection. There is still a chance we'll see some recovery this afternoon, so we will maintain at least a low potential for additional storm development along any lingering outflow boundaries. However, PoPs may need to be lowered further depending on how the ongoing convection continues to evolve through the remainder of the night. Additional chances for showers and storms are expected Wednesday night as convection along an active dryline approaches the area once again. There will be a potential for the development of one or more clusters of storms (similar to tonight), and this activity will likely linger into Thursday across the region. However, these clusters of storms will be more likely to remain disorganized as shear will be relatively weak. Therefore, the severe threat should be fairly isolated, with damaging wind gusts and hail expected to be the main hazards. Barnes && .LONG TERM... /New/ /Thursday Night Onward/ Our active weather pattern will persist as we head into the weekend as North and Central Texas remain in a moist and unstable airmass. By early Friday morning, a few showers and thunderstorms may be underway as a shortwave progresses east across southern Oklahoma. Although there is a large degree of uncertainty in overall coverage during this time frame, nearly 1500 J/kg of instability will be in place. This should be enough to perhaps produce a strong to marginally severe thunderstorm. The morning thunderstorm activity may leave a west to east oriented outflow boundary that could become the focus for additional thunderstorm activity in the afternoon. Mid-level ridging across Central Texas will commence late Friday and continue through the rest of the weekend. This should effectively lower rain chances through the rest of Central Texas. Across North Texas, rain chances will continue, although much lower compared to previous days. This will be due to the shortwaves continuing make their way from West Texas to Oklahoma. The severe weather potential this weekend will likely remain across West Texas, where dryline thunderstorm activity is expected. The start of a new week will bring a renewed thunderstorm threat as the dryline shifts eastward, closer to North and Central Texas. Our first thunderstorm potential will be late Monday as a shortwave moves overhead. At this time, the highest rain chances will be across western North Texas where storm probabilities will remain between 30-50%. Tuesday's storm potential will depend on any remnant outflow boundaries lingering behind any early morning convection. Beyond Tuesday, a cold front is expected to push through on Wednesday. Rain chances are expected to increase along the front as it slides from north to south across our region. Slightly cooler temperatures can be expected to finish out next week. && .AVIATION... /NEW/ /06Z TAFs/ Two independent clusters of storms are currently moving east/southeast and will impact the terminals later this morning (most likely between 10-12Z). The extent of convection on the back side of these clusters remains a little uncertain, so it's possible the VCTS/TSRA window may need to be slightly extended depending on how things evolve the remainder of the night. Gusty west to northwest winds will be possible. MVFR ceilings will develop in advance of the storms and will linger through much of the morning, eventually lifting to VFR around late morning/midday. Given how extensive tonight's storms are, it may be difficult to get any additional storm development late this afternoon. Therefore, it's possible we will be able to remove the VCTS from the TAFs for the afternoon, but this will be assessed further over the next several hours. MVFR ceilings may potentially develop as early as 02Z Thursday across D10 airspace. For now, have introduced MVFR ceilings at 05Z for the Metroplex TAFs, but this may need some adjustment depending on how guidance trends throughout the day. Additional storms will approach from the west Wednesday night into Thursday morning, but this activity likely wouldn't be near any of the terminals until after 12Z Thursday. Winds will generally remain out of the south/southeast around 10 knots through the period. Barnes && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 81 66 81 67 / 70 80 40 70 60 Waco 68 82 66 83 67 / 40 50 30 70 30 Paris 63 79 63 78 64 / 10 40 50 70 60 Denton 63 80 63 80 62 / 80 80 40 70 60 McKinney 64 80 64 79 64 / 60 80 50 70 60 Dallas 68 82 66 82 67 / 70 80 40 70 60 Terrell 65 81 65 81 65 / 30 70 40 70 50 Corsicana 68 82 67 83 67 / 30 70 30 70 40 Temple 66 82 66 83 67 / 40 40 30 60 20 Mineral Wells 63 81 63 83 63 / 80 70 30 70 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Special Weather Statement
National Weather Service Fort Worth TX
1121 PM CDT Tue Apr 22 2025
TXZ141>143-230445-
Comanche TX-Mills TX-Hamilton TX-
1121 PM CDT Tue Apr 22 2025
...A strong thunderstorm will impact portions of western Hamilton,
northeastern Mills and south central Comanche Counties through 1145
PM CDT...
At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Mullin, or 17 miles south of Comanche, moving
northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Hamilton,
northeastern Mills and south central Comanche Counties, including the
following locations... Priddy, Newburg, Indian Gap, and Democrat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 9870 3170 9867 3173 9869 3186 9863
3169 9832 3152 9857 3164 9873
TIME...MOT...LOC 0421Z 222DEG 8KT 3164 9860
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
HernandezSpecial Weather Statement
National Weather Service Fort Worth TX
1237 AM CDT Wed Apr 23 2025
TXZ141-142-230630-
Comanche TX-Mills TX-
1237 AM CDT Wed Apr 23 2025
...A strong thunderstorm will impact portions of north central Mills
and southwestern Comanche Counties through 130 AM CDT...
At 1237 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Zephyr, or 12 miles south of Comanche, moving north at
15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Comanche around 110 AM CDT.
Other locations impacted by this storm include Priddy, Democrat, and
Newburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Texas.
&&
LAT...LON 3191 9879 3189 9842 3163 9851 3165 9872
3169 9873 3170 9867 3186 9878
TIME...MOT...LOC 0537Z 186DEG 11KT 3172 9861
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
HernandezSpecial Weather Statement
National Weather Service Fort Worth TX
125 AM CDT Wed Apr 23 2025
TXZ129-230715-
Eastland TX-
125 AM CDT Wed Apr 23 2025
...A strong thunderstorm will impact portions of western Eastland
County through 215 AM CDT...
At 125 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Atwell, or 10 miles south of Cisco, moving north at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Cisco around 145 AM CDT.
Lake Cisco around 155 AM CDT.
Other locations impacted by this storm include Scranton, Nimrod,
Pleasant Hill, and Sabanno.
This includes Interstate 20 between mile markers 324 and 338.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
north central Texas.
&&
LAT...LON 3248 9911 3245 9883 3215 9891 3216 9912
TIME...MOT...LOC 0625Z 184DEG 17KT 3223 9902
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
HernandezSpecial Weather Statement
National Weather Service Fort Worth TX
140 AM CDT Wed Apr 23 2025
TXZ100-115-129-230745-
Stephens TX-Eastland TX-Young TX-
140 AM CDT Wed Apr 23 2025
...Strong thunderstorms will impact portions of Young, northern
Eastland and Stephens Counties through 245 AM CDT...
At 140 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Olney to 11 miles northeast of Woodson to
near Hubbard Creek Reservoir to near Ibex. Movement was southeast at
30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Crystal Falls, Olney, Breckenridge, and Hubbard Creek Reservoir
around 145 AM CDT.
Lake Graham around 155 AM CDT.
Lake Daniel around 200 AM CDT.
Graham and Gunsight around 205 AM CDT.
Necessity around 210 AM CDT.
Caddo and Possum Kingdom Lake around 215 AM CDT.
Eastland around 225 AM CDT.
Ranger and Lake Olden around 230 AM CDT.
Other locations impacted by these storms include Kokomo, Staff,
Newcastle, Murray, Jean, Loving, Harpersville, Morton Valley,
Eliasville, and Ivan.
This includes Interstate 20 between mile markers 334 and 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
north central Texas.
&&
LAT...LON 3255 9909 3283 9910 3296 9903 3296 9895
3340 9895 3340 9842 3295 9843 3295 9857
3294 9858 3252 9858 3222 9870 3249 9912
TIME...MOT...LOC 0640Z 299DEG 25KT 3334 9882 3310 9888 3285 9899 3262
9917
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HernandezSpecial Weather Statement
National Weather Service Fort Worth TX
206 AM CDT Wed Apr 23 2025
TXZ130-141>143-156-230800-
Comanche TX-Mills TX-Erath TX-Lampasas TX-Hamilton TX-
206 AM CDT Wed Apr 23 2025
...Strong thunderstorms will impact portions of western Hamilton,
southwestern Erath, north central Lampasas, northeastern Mills and
Comanche Counties through 300 AM CDT...
At 205 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Comanche to near Goldthwaite.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Proctor Lake and Comanche around 210 AM CDT.
Gustine around 225 AM CDT.
Other locations impacted by these storms include Shive, Moline,
Harbin, Bozar, Duster, Edna Hill, Comyn, Center City, Energy, and
Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central and north central Texas.
&&
LAT...LON 3223 9823 3149 9813 3146 9818 3137 9811
3135 9811 3137 9861 3215 9869
TIME...MOT...LOC 0705Z 272DEG 20KT 3199 9861 3138 9852
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HernandezSpecial Weather Statement
National Weather Service Fort Worth TX
311 AM CDT Wed Apr 23 2025
TXZ130>132-230915-
Hood TX-Erath TX-Somervell TX-
311 AM CDT Wed Apr 23 2025
...A strong thunderstorm will impact portions of northwestern
Somervell, central Erath and southwestern Hood Counties through 415
AM CDT...
At 311 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stephenville, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stephenville around 315 AM CDT.
Bluff Dale around 330 AM CDT.
Other locations impacted by this storm include Tolar, Alexander,
Clairette, Johnsville, Paluxy, Selden, Harbin, Chalk Mountain,
Duffau, and Rainbow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
north central Texas.
&&
LAT...LON 3194 9819 3214 9836 3251 9804 3225 9770
TIME...MOT...LOC 0811Z 222DEG 18KT 3216 9814
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HernandezThe Dallas/Ft Worth radar (KFWS), 92 km away, was scanning. The volume nearest the first event began at 08:14 UTC.
8 thunderstorm wind, 5 hail, 2 flash flood, 1 lightning. Local standard time, as filed.
A member of the public reported penny size hail in Stephenville.
Mping report of quarter size hail.
Mping report of quarter size hail.
Mping report of quarter size hail.
Mping report of dime size hail.
Emergency manager reported a 15 foot tree downed around Legacy and Warren Dr in Frisco.
Cwop W5lRK LE in Little Elm reported 65 mph winds.
A social media video indicated approximately 6 inches of water covering the road just north of the city of Graham, with 8 to 12 inches in one spot.
AWOS station KMNZ Hamilton Municipal Airport measured a peak wind gust of 58 mph (50 knots).
Emergency manager relayed a photo of a large tree downed and damaged powerlines in China Spring. Additional reports of trees uprooted and snapped were also reported in the area.
Social media photos and videos showed several roads flooded across Corsicana.
A 67 mph gust was measured at Waco Regional Airport AWOS (KACT) at 2:09 PM and 2:13 PM.
Emergency manager reported significant wind damage to a fast food restaurant on North Valley Mills Drive.
A member of the public reported roof damage to a home just south of Riesel and several broken tree limbs in the same area.
Emergency management reported a storage building being struck by lightning and destroyed by fire on CR 205 near Pleasant Springs. Time was estimated from lightning network data.
Emergency manager reported trees and power lines blown down along Hwy 7 between FM 542 and the Trinity River, and a hay barn was blown down on the north side of Hwy 7 near Trinity River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253574, 1253575, 1253576, 1253577, 1253578, 1253582, 1253579, 1255941, 1253580, 1253583, 1255942, 1253581, 1253584, 1253586, 1255943, 1253587.